Skip to main contentSkip to main content
You have permission to edit this article.
Edit
Statewide Narcan program expands to Bellevue, Papillion
0 Comments

Statewide Narcan program expands to Bellevue, Papillion

  • Updated
  • 0

The Nebraska Department of Health and Human Services Division of Behavioral Health is teaming up with the Nebraska Pharmacists Association and Region 6 Behavioral Healthcare for a statewide project that will distribute free Narcan nasal spray kits in Papillion as of Nov. 30.

“Our partnership with CHI Health Pharmacy, DHHS, and Behavioral Health Region Systems will allow family members or friends of a person at risk of opioid overdose or the person at risk of opioid overdose themselves to access Narcan nasal spray at no cost, without a prescription or insurance. This program has the potential to save lives in Nebraska,” said Amy Holman, Nebraska Pharmacists Association project coordinator.

You can now access free Narcan nasal spray at:

CHI Health Pharmacy, 3308 Samson Way, Suite 106, Bellevue, or call with questions at 402-291-5076.

CHI Health Pharmacy-Midland, 11109 S 84th St., Suite 1841, Papillion, or call with questions at 402-827-4200.

Naloxone is a life-saving medicine that can reverse an opioid overdose. Naloxone can restore normal breathing to a person whose breathing has slowed or stopped due to opioids, including fentanyl, if given in time. Anyone can carry naloxone, administer it to someone experiencing an overdose, and potentially save a life. Naloxone won’t harm someone if they’re overdosing on drugs other than opioids, so it’s always best to use it if you think someone is overdosing.

Opioids are medications that act on receptors in the spinal cord and brain to reduce pain intensity and activate reward regions in the brain, causing the euphoria that can lead to misuse and opioid use disorder. Common opioids include prescription medications used to treat pain, such as morphine, codeine, methadone, oxycodone, hydrocodone, fentanyl, and hydromorphone, and illicit drugs like heroin.

If you or someone you know is at increased risk for opioid overdose, especially those struggling with opioid use disorder, you should carry naloxone and keep it at home. People who are taking high-dose opioid medications (greater or equal to 50 morphine milligram equivalents per day) prescribed by a doctor, people who use opioids and benzodiazepines together, and people who use illicit opioids like heroin should all carry naloxone. Because you can’t use naloxone on yourself, let others know you have it in case you experience an opioid overdose.

Signs of opioid overdose, which is a life-threatening emergency, include the following:

The face is extremely pale and/or clammy to the touch.

The body is limp.

Fingernails or lips have a blue or purple cast.

The person is vomiting or making gurgling noises.

The person cannot be awakened from sleep or cannot speak.

Breathing is very slow or stopped.

The heartbeat is very slow or stopped.

What to do if you think someone is overdosing:

Call 911 immediately.

Administer Narcan, if available.

Try to keep the person awake and breathing.

Lay the person on their side to prevent choking.

Stay with the person until emergency assistance arrives.

0 Comments

Be the first to know

* I understand and agree that registration on or use of this site constitutes agreement to its user agreement and privacy policy.

Related to this story

Most Popular

Get up-to-the-minute news sent straight to your device.

Topics

all

Breaking News

Huskers Breaking News

News Alert